JournalszaaVol. 32, No. 4pp. 433–456

Matrix-Valued L1L^1-Optimal Controls in the Coefficients of Linear Elliptic Problems

  • Peter I. Kogut

    Dnipropetrovsk National University, Ukraine
  • Günter Leugering

    Universität Erlangen-Nürnberg, Germany
Matrix-Valued $L^1$-Optimal Controls in the Coefficients of Linear Elliptic Problems cover
Download PDF

Abstract

We consider optimal control problems for linear degenerate elliptic equations with mixed boundary conditions. In particular, we take the \vspace{-.6mm} matrix-valued coefficients A(x)A(x) of such systems as controls in L1(Ω;RN(N+1)2)L^1(\Omega;\mathbb{R}^{\frac{N(N+1)}{2}}). One of the important features of the admissible controls is the fact that eigenvalues of the coefficient matrices may vanish in Ω\Omega. Equations of this type may exhibit non-uniqueness of weak solutions. Using the concept of convergence in variable spaces and following the direct method in the Calculus of variations, we establish the solvability of this optimal control problem in the class of weak admissible solutions.

Cite this article

Peter I. Kogut, Günter Leugering, Matrix-Valued L1L^1-Optimal Controls in the Coefficients of Linear Elliptic Problems. Z. Anal. Anwend. 32 (2013), no. 4, pp. 433–456

DOI 10.4171/ZAA/1493